# SDR 96ZZZX5647

- Difficulty date: October 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40ST
- Make and model: Piper PA-31-350
- Aircraft serial: 317405183
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Vernatherm
- Part number: 53E19600
- Condition: Cone Worn
- Location: Thermo Bypass
- Part time: 454 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING VALVE INSPECTION IAW LYCOMING SB 518C, EXCESSIVE WEAR ON THE CONE AREA WAS NOTED WHERE CONE CONTACTS SEAT.  WEAR MEASURED FROM .06 INCH TO .1 INCH AROUND CIRCUMFERENCE OF THE CONE.  THE SEAT AREA INSIDE THE ACCESSORY CASE ALSO SHOWED EXCESSIVE WEAR AND 'SLOPE' CAUSED BY CONTACT WITH THE CONE.  SUBMITTER SUGGESTS SOME THROUGHT BE GIVEN TO SOME TYPE OF NEW SEAT SINCE THIS SEEMS TO BE THE ROOT OF ALL THE VERNATHERM PROBLEMS.
